Jump to content
Sign in to follow this  
Suziestarshine

Suziestarshine hello there

Recommended Posts

Suziestarshine

Hello there everyone, recently took the plunge into tapering off of sertraline after our 2 year love affair began to sour. I'm no newbie to anti depressants and have been battling depression for most of my life. I had my first episode when I was 15 which escalated to a suicide attempt at 16. Since then I have had 3 major episodes the last of which began early 2012 but I let it run and then New Year's Day 2013 I experienced the biggest meltdown of my life so far. My GP began my treatment with citalopran but my body was not comfortable with its side effects so this was replaced with sertraline. Dosaged started at 50mg and climbed to 200mg by October 2015.

For the most part I have enjoyed my time on sertraline but I now feel more and more side effects manifesting such as rapid weight gain, insomnia and general feeling of weirdness. I really want to kick this drug and began to stop taking them. I had no idea how bad it would be and have had to return to my normal dose. I was experiencing headaches, dizziness, nausea and irratability. I began researching and came across this site and was comforted by the knowledge that I was not the only one. I am now planning to taper myself off sertraline so wish me luck guys.


Currently on 200mg daily dose of sertraline and desperate to come off.

Been dancing with the black dog for 25 years on and off

Current medication run has been 2 years and I'm ready to be free.

Experiencing headaches, exhuastion, irritability, brain zaps and lack of focus

Share this post


Link to post
ChessieCat

Hi Suziestarshine,

 

What a lovely positive-sounding name.  Welcome to SA.  You've come to the right place.  The members are very supportive and encouraging and there is a wealth of information on this site.

 

Thank you for completing your signature.  It would be helpful if you could add the history of sertraline by including dates, doses and how you stopped taking it and when you restarted it and that dose too please.  This will enable us to offer suggestions for your individual situation.

 

Here are some links which you should find helpful:

 

Introduction to AD Withdrawal Syndrome

Why taper by 10% of my dosage?

 

Tips for tapering off Zoloft (sertraline)

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

Dr Joseph Glenmullen's Symptoms Checklist

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

You can use your Intro/Update topic to asks questions about you own situation and as a journal of your progress.  Click FOLLOW (top right) and you will be notified when someone responds.

 

It's really great that you've found us.  Important things to remember:  throw out the calendar, listen to your body and be patient.


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
Shep

Hi, Suzie. Welcome to the forum from me, too. You are definitely not alone in this. 

 

I also started psych drugs as a teenager after a suicide attempt, but I'm free from all drugs after 30 years and slowly healing.

 

CC gave you a lot of great links to read. Go slowly and mindfully and you'll be just fine. 


Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Share this post


Link to post
JanCarol

Hey Suzie - 

 

You can do this!  Good for you - trying to find something out BEFORE you get into withdrawal! 

 

I've been in "treatment" since I was 13.  The drugs didn't start until I was 26, though.

 

I would reckon that if you examine closely what has happened to you, you may find that what you consider to be "episodes" may have a drug withdrawal component.

 

Yes, you may have had situations, stressors and traumas, too - these are very valid contributors to our emotional states.  And the drugs - help by masking these problems.  So the problems stay there, we just are able to ignore them better when we are drugged.

 

So - if you've read any of Chessie's links - you might be wondering:  how long can a drug affect me?  The answer is shocking.  Because the drugs don't "treat" a chemical imbalance (there's really no such thing, even the American Psychiatric Association is saying that now), they actually create an imbalance, that you suffer from when you withdraw from the drug.

 

So - an SSRI like Sertraline, for example, can take 3-5 years to completely stabilize from!  Your nervous system has to repair what the drug changed, and it cannot do it all at once (like a detox would) - so it shuts down different systems as you heal.  This "shut down" is what manifests as symptoms:  depressions, neuro-emotions, crying jags, brain zaps - well, the list is endless.  Chessie gave you a checklist/sample of common withdrawal symptoms.

 

I started my taper from this guide, which is free to download:  Icarus Harm Reduction Guide to Coming off Psych Drugs  I just finished my taper in January!  I am on supplements - but no psych drugs, and after a lifetime of depression, I'm alive, and human, and engaged in my life again!

 

Chessie has given you enough links to follow - but that's kinda what we do here - try and send you places where you can learn for yourself.

 

Here at SA we believe in Harm Reduction.  That is why we taper - to cause the least amount of symptoms for the most beneficial life.  And we taper by 10% of your current dose - so that the amount tapered decreases in a gentle curve.  We've seen people get into trouble with straight line tapers.

 

So are you ready to start?  Would you like to start your first taper at 180 mg?  I invite you to do so, and please ask all the questions you need.  There are a lot of experienced people in here.

 

One last link:  things to think about while you are getting ready to taper:

Psych Central 6 Ways to Prepare for Antidepressant Withdrawal

 

Please, again, feel free to ask any questions and we'll help you work out a plan to do this safely!


"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Share this post


Link to post
Rockingchaircat

I wish you the best of luck in your withdrawal. 


1)Zoloft- 6/99 to 8/04 2)Escitalopram- 8/04 to 8/10 3)Citalopram 8/10 to 4/14 (C/T), 4)Paxil a week or so, 5)Wellbutrin a week or so, 6)Reinstated Citalopram- 9/14 to 7/15

Before Taper- Celexa/20 mg....Taper Start- 04/21/15- 15mg....05/26/15- 10 mg...06/22/15- 5 mg...07/18/15- 0mg. http://tinyurl.com/qjfoqe9 Ativan/Lorazepam use/taper 10/14 to 2/15- http://tinyurl.com/ljebp84

Baclofen- Intermittent use of from 2008 till 2014. Some use of Promethazine. Some use of Zofran. Clobetasol Propionate- for Lichen Planus. Some Flexeril use. 

Ativan- GABA,A receptor Agonist., Baclofen- GABA,B receptor Agonist., Celexa/Lexapro- Serotonin 5-HT1A Receptor Agonist., Zofran- Serotonin 5-HT3 Receptor Agonist..Promethazine- Histamine H1-Receptor Antagonist. Flexeril- Serotonin 5HT2a Antagonist.

 

My self imposed Amino Acid Therapy: Tyrosine 500mg 1xday, Theanine 200 mg 1xday, & Taurine 500 mg 2x day. (All neurotransitter pre-cursors)- seems to have helped me immensely. And of course- eating healthy, including Black Beans for the oligosaccharides for gut health.

 

The attempt to develop a sense of humor and to see things in a humorous light is some kind of trick learned while mastering the Art of Living. - Viktor Frankl, Man's Search for Meaning.

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy